Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 61, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 21, 2002, 8:08 PM EDT for Meade County, Kentucky. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2002, 8:08 PM EDT (00:08 UTC)
- Expired
- Apr 21, 2002, 8:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Meade County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 6:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 220008 SVRSDF KYC163-220030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 807 PM EDT SUN APR 21 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY * UNTIL 830 PM EDT * AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GUSTON...OR ABOUT 35 MILES SOUTHWEST OF LOUISVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARRETT AROUND 815 PM EDT FLAHERTY AROUND 825 PM EDT THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. $$ VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:20 PM EDT, 4 hours 48 minutes earlier.
Area forecast discussion, Apr 21, 3:20 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT SUN APR 21 2002 2002 VERY SHARP WARM FNT WAS MEANDERING ACRS SRN INDIANA/NRN KY AT MID AFTN WITH TEMPS JUST SOUTH OF FNT IN THE LOWER 80S...WITH MID 40S JUST NORTH OF FNT. S/W TOPPING FLAT H5 RDG IN CNTRL OH VLY...WILL HELP IGNITE FURTHER TSTMS IN CNTRL KY LATE AFTN/EVNG. SO FAR ... TSTMS HAVE BEEN SLGHTLY ELEVATED EITHER NORTH OF FNT OR NORTH OF OUTFLOW BNDRYS AND HAVE NOT TAPPED INTO EXTREME POTENTIAL ENERGY TO THE SOUTH. THAT MAY CHG THE NEXT FEW HOURS AS STORMS BUILD S AND BECOME ROOTED AT THE SFC. MEANWHILE... CDFNT TO SWEEP ACRS OUR FCST AREA THIS EVNG...WITH BAND OF TSTMS MOVG. COOL/RATHER MOIST/CYCLONIC FLOW THEN TO SETTLE OVR RGN LATE TNGT & MONDAY...WITH A DECENT AMOUNT OF LOW CLDS. GREATER ANTICYCLONIC FLOW LATE MON NITE/TUE SHUD LEAD TO IMPROVING SKY CONDS. COLD MON NITE...WITH TEMPS BOTTOMING OUT BETWEEN 35 AND 40 DEGREES. THINK BEST RETURNING WAA TUE NITE WILL REMAIN W AND SOUTHWEST OF OUR FA...SO NO MENTION OF PCPN THEN. HAVE THEN KEPT CONTINUITY WITH CHC SHWRS/TSTMS WRN FA ON WEDNESDAY...WITH APRCHG CDFNT. NO BIG QUIBBLE WITH GUIDE TEMPS...AS ALL ARE CLUSTERED ARND EACH OTHER. .SDF...NONE. STUREY
In the hours before
Local storm report, Apr 21, 6:32 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
632 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM HUNTINGBURG IN .75 INCH HAIL
04/21/02 DUBOIS NEAR THE AIRPORT. REPORTED
BY AMATEUR RADIO OPERATOR.
0622 PM FERDINAND IN .75 INCH HAIL
04/21/02 DUBOIS REPORTED BY AMATEUR RADIO
OPERATOR.
MRCLocal storm report, Apr 21, 6:42 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
642 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM HUNTINGBURG IN .75 INCH HAIL
04/21/02 DUBOIS NEAR THE AIRPORT. REPORTED
BY AMATEUR RADIO OPERATOR.
0622 PM FERDINAND IN .75 INCH HAIL
04/21/02 DUBOIS REPORTED BY AMATEUR RADIO
OPERATOR.
0640 PM ECKERTY IN 1.75 INCH HAIL
04/21/02 CRAWFORD REPORTED BY LAW
ENFORCEMENT.
MRCLocal storm report, Apr 21, 7:09 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
709 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM HUNTINGBURG IN .75 INCH HAIL
04/21/02 DUBOIS NEAR THE AIRPORT. REPORTED
BY AMATEUR RADIO OPERATOR.
0622 PM FERDINAND IN .75 INCH HAIL
04/21/02 DUBOIS REPORTED BY AMATEUR RADIO
OPERATOR.
0640 PM ECKERTY IN 1.75 INCH HAIL
04/21/02 CRAWFORD REPORTED BY LAW
ENFORCEMENT.
0700 PM RAMSEY IN 1.75 INCH HAIL
04/21/02 HARRISON REPORTED BY LAW
ENFORCEMENT.
MRCLocal storm report, Apr 21, 7:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
739 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM HUNTINGBURG IN .75 INCH HAIL
04/21/02 DUBOIS NEAR THE AIRPORT. REPORTED
BY AMATEUR RADIO OPERATOR.
0622 PM FERDINAND IN .75 INCH HAIL
04/21/02 DUBOIS REPORTED BY AMATEUR RADIO
OPERATOR.
0640 PM ECKERTY IN 1.75 INCH HAIL
04/21/02 CRAWFORD REPORTED BY LAW
ENFORCEMENT.
0700 PM RAMSEY IN 1.75 INCH HAIL
04/21/02 HARRISON REPORTED BY LAW
ENFORCEMENT.
0725 PM OKOLONA KY WIND DAMAGE
04/21/02 JEFFERSON WIRES DOWN ALONG PRESTON
HIGHWAY. REPORTED BY LAW
ENFORCEMENT.
MRCLocal storm report, Apr 21, 7:47 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
747 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM SCOTTSBURG IN FLASH FLOODS
04/21/02 SCOTT MANY ROADS FLOODED.
FLOODING IS ONGOING AT THIS
TIME. LAW ENFORCEMENT.
0730 PM MADISON IN FLASH FLOODS
04/21/02 JEFFERSON MANY ROADS FLOODED.
FLOODING IS ONGOING AT THIS
TIME. LAW ENFORCEMENT.
MRCLocal storm report, Apr 21, 8:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
807 PM EDT SUN APR 21 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM SCOTTSBURG IN FLASH FLOODS
04/21/02 SCOTT MANY ROADS FLOODED.
FLOODING IS ONGOING AT THIS
TIME. LAW ENFORCEMENT.
0730 PM MADISON IN FLASH FLOODS
04/21/02 JEFFERSON MANY ROADS FLOODED.
FLOODING IS ONGOING AT THIS
TIME. LAW ENFORCEMENT.
0755 PM UNION STAR KY WIND DAMAGE
04/21/02 BRECKINRIDGE POWER LINES DOWN. REPORTED
BY LAW ENFORCEMENT.
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:23 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Woodford | 37 min |
| Apr 21, 8:32 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 38 min |
| Apr 21, 8:39 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 21 min |
| Apr 21, 8:41 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 34 min |
| Apr 21, 8:56 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.